Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 147, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 19, 2004, 10:34 PM CDT for Travis County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 10:34 PM CDT (03:34 UTC)
- Expired
- Aug 19, 2004, 11:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Travis County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.6 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 200334
SVRSAT
TXC453-200430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 PM CDT THU AUG 19 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
TRAVIS
* UNTIL 1130 PM CDT
* AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTHEAST OF LAGO VISTA...OR ABOUT 7
MILES WEST OF CEDAR PARK...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ANDERSON MILL BY 1105 PM CDT
WINDEMERE AND 6 MILES WEST OF PFLUGERVILLE BY 1130 PM CDT
LAT...LON 3021 9772 3048 9803 3061 9799 3063 9797
3054 9787 3047 9785 3043 9778 3048 9768
3049 9763 3046 9755
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 9:00 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 19, 9:00 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 900 PM CDT THU AUG 19 2004 .UPDATE...RAISING THE POPS OVER THE NORTHEAST COUNTIES DUE TO ONGOING CONVECTION. THE RESULTING OUTFLOW BOUNDARY IS MOVING SOUTH AT 10 TO 15 MPH WITH CONTINUED DEVELOPMENT MORE TOWARD THE EAST AS THE LOW LEVEL JET IS ORIENTED NORTHEAST TO SOUTHWEST. ALSO WITH THE HIGHS TODAY IN THE 100 TO 105 RANGE ALONG THE RIO GRANDE HAVE INCREASED MAX TEMPS TOMORROW, FRIDAY, IN THIS REGION TO THE LEVELS OF TODAY. OTHERWISE JUST MINOR TWEEKS TO THE WINDS AND OVERNIGHT TEMPS. .PREVIOUS DISCUSSION...WEAKER THAN USUAL HIGH ALOFT IS EVOLVING OVER THE WEST AND SOUTHWEST PART OF THE AREA THIS AFTERNOON...AS WEDNESDAY AFTERNOONS AND LAST NIGHTS SCATTERED RAIN MAKING SYSTEM ALOFT HAS MOVED TO EAST TEXAS. WILL SHOW LOW POPS EXTREME NORTH AND EXTREME EAST PART OF THE AREA FOR EARLY EVENING...WITH MUCH LOWER POPS TO THE WEST AND SOUTHWEST. LATE TONIGHT THROUGH FRIDAY FORECASTS SHOW 2ND WAVE OF ENERGY MOVING MAINLY NORTH OF SOUTH CENTRAL TEXAS. THIS PATTERN BODES WELL TO KEEP SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE NORTH AND EAST PART OF THE AREA...WITH MOSTLY STABLE CONDITIONS TO BRIEFLY MARGINALLY UNSTABLE CONDITIONS OVER THE WEST AND SOUTHWEST PART OF SOUTH CENTRAL TEXAS. THIS IS BASED ON COMPOSITE OF SOLUTIONS IN THE PAST FEW DAYS AND AUGUST 2004 TRENDS. MORE UNSTABLE CONDITIONS COULD EVOLVE LATE FRIDAY NIGHT AND SATURDAY...AS ANOTHER WEATHER SYSTEM ALOFT COMES OUT OF THE WEST...MAINLY NORTH OF SOUTH CENTRAL TEXAS. CHANCE OF RAIN WITH THIS FEATURE IS EXPECTED TO BE LOW AND NEAR NORMAL FOR LATE AUGUST...IN THE VICINITY OF AROUND 20 PERCENT...WITH 30 PERCENT OVER THE EASTERN PART OF SOUTH CENTRAL TEXAS. SUNDAY AND MONDAYS WEATHER PATTERN SHOWS SIGNS OF A LITTLE MORE STABLE CONDITIONS...AS WEAK HIGH ALOFT EVOLVES. TODAYS FORECASTS FOR NEXT WEEK STILL SHOW GENERAL PATTERN OF TROF OVER WESTERN U.S. AND RIDGE ALOFT OVER THE EASTERN U.S...WITH MAIN TRACK OF RAIN MAKING WEATHER SYSTEMS A LITTLE FARTHER NORTH THAN SHOWN YESTERDAY. ISOLATED TO A SLIGHT CHANCE OF SHOWERS SHOWS UP OVER THE EAST PART OF SOUTH CENTRAL TEXAS AND POSSIBLY IN THE EVENING OVER WESTERN SECTIONS NEAR THE RIO GRANGE. BY WEDNESDAY AND THURSDAY OF NEXT WEEK...FORECASTS SHOW SOUTHERN PART OF WEATHER SYSTEM GETTING CLOSE TO THE AREA WEDNESDAY...STILL MAINLY NORTH OF THE AREA...FOLLOWED BY A LITTLE MORE STABLE CONDITIONS FOR THURSDAY...AS WEAK HIGH ALOFT ATTEMPTS TO FORM OVER AREA...WITH HOT AFTERNOON TEMPS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 96 74 95 / 50 30 30 30 AUSTIN BERGSTROM INTL AIRPORT 73 96 71 95 / 50 30 30 30 DEL RIO INTL AIRPORT 77 100 76 100 / 10 10 10 20 SAN ANTONIO INTL AIRPORT 76 96 74 95 / 10 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/02/25
Hazardous weather outlook, Aug 19, 6:10 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 610 PM CDT THU AUG 19 2004 TXZ171>173-183>194-202>209-217>225-228-201100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 610 PM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS ACROSS THE HILL COUNTRY WILL PRODUCE LOCALLY HEAVY RAINFALL, WIND GUSTS TO 45 MPH AND DEADLY CLOUD TO GROUND LIGHTNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT REQUIRED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:17 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 58 min |
| Aug 19, 9:35 PM CDT | Flash Flood Warning | EWX | Williamson | 115 min |
| Aug 19, 11:11 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.